Bernoulli

  • Bernoulli
  • Volume 24, Number 1 (2018), 433-448.

The van den Berg–Kesten–Reimer operator and inequality for infinite spaces

Richard Arratia, Skip Garibaldi, and Alfred W. Hales

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We remove the hypothesis “$S$ is finite” from the BKR inequality for product measures on $S^{d}$, which raises some issues related to descriptive set theory. We also discuss the extension of the BKR operator and inequality, from 2 events to 2 or more events, and we remove, in one sense, the hypothesis that $d$ be finite.

Article information

Source
Bernoulli, Volume 24, Number 1 (2018), 433-448.

Dates
Received: December 2015
Revised: June 2016
First available in Project Euclid: 27 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.bj/1501142450

Digital Object Identifier
doi:10.3150/16-BEJ883

Mathematical Reviews number (MathSciNet)
MR3706764

Zentralblatt MATH identifier
06778335

Keywords
BKR inequality projective set van den Berg–Kesten–Reimer

Citation

Arratia, Richard; Garibaldi, Skip; Hales, Alfred W. The van den Berg–Kesten–Reimer operator and inequality for infinite spaces. Bernoulli 24 (2018), no. 1, 433--448. doi:10.3150/16-BEJ883. https://projecteuclid.org/euclid.bj/1501142450


Export citation

References

  • [1] Alexander, K.S. (1993). A note on some rates of convergence in first-passage percolation. Ann. Appl. Probab. 3 81–90.
  • [2] Arratia, R., Garibaldi, S., Mower, L. and Stark, P.B. (2015). Some people have all the luck. Math. Mag. 88 196–211.
  • [3] Billingsley, P. (1995). Probability and Measure, 3rd ed. Wiley Series in Probability and Mathematical Statistics. New York: Wiley.
  • [4] Borgs, C., Chayes, J.T. and Randall, D. (1999). The van den Berg–Kesten–Reimer inequality: A review. In Perplexing Problems in Probability. Progress in Probability 44 159–173. Boston, MA: Birkhäuser.
  • [5] Chayes, J.T., Puha, A.L. and Sweet, T. (1999). Independent and dependent percolation. In Probability Theory and Applications (Princeton, NJ, 1996). IAS/Park City Math. Ser. 6 49–166. Providence, RI: Amer. Math. Soc.
  • [6] Cohn, D.L. (2013). Measure Theory, 2nd ed. Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks]. New York: Birkhäuser/Springer.
  • [7] Dudley, R.M. (2002). Real Analysis and Probability. Cambridge Studies in Advanced Mathematics 74. Cambridge: Cambridge Univ. Press.
  • [8] Gödel, K. (1940). The Consistency of the Continuum Hypothesis. Annals of Mathematics Studies, No. 3. Princeton, NJ: Princeton Univ. Press.
  • [9] Goldstein, L. and Rinott, Y. (2007). Functional BKR inequalities, and their duals, with applications. J. Theoret. Probab. 20 275–293.
  • [10] Goldstein, L. and Rinott, Y. (2015). Functional van den Berg–Kesten–Reimer inequalities, and their duals, with applications. Available at arXiv:1508.07267.
  • [11] Kahn, J., Saks, M. and Smyth, C. (2011). The dual BKR inequality and Rudich’s conjecture. Combin. Probab. Comput. 20 257–266.
  • [12] Kechris, A.S. (1995). Classical Descriptive Set Theory. Graduate Texts in Mathematics 156. New York: Springer.
  • [13] Moschovakis, Y.N. (2009). Descriptive Set Theory, 2nd ed. Mathematical Surveys and Monographs 155. Providence, RI: Amer. Math. Soc.
  • [14] Potter, M. (2004). Set Theory and Its Philosophy: A Critical Introduction. New York: Oxford Univ. Press.
  • [15] Reimer, D. (2000). Proof of the van den Berg–Kesten conjecture. Combin. Probab. Comput. 9 27–32.
  • [16] Sloane, N.J.A. The On-Line Encyclopedia of Integer Sequences. Available at oeis.org.
  • [17] Solovay, R.M. (1970). A model of set-theory in which every set of reals is Lebesgue measurable. Ann. of Math. (2) 92 1–56.
  • [18] van den Berg, J. and Fiebig, U. (1987). On a combinatorial conjecture concerning disjoint occurrences of events. Ann. Probab. 15 354–374.
  • [19] van den Berg, J. and Kesten, H. (1985). Inequalities with applications to percolation and reliability. J. Appl. Probab. 22 556–569.
  • [20] Wedderburn, J.H.M. (1922). The functional equation $g(x^{2})=2\alpha x+[g(x)]^{2}$. Ann. of Math. (2) 24 121–140.